Search
  • David

The side effects of neuropathy and tinnitus

Updated: Feb 5, 2019


Two common side effects of the chemotherapy drugs I'm on can be neuropathy and tinnitus.


I have definitely developed the tinnitus, with it's characteristic "ringing" in the ears. I never really understood what was meant by the term "ringing," but I know now. I would say the ringing I'm getting is rather mild, but of course that could change. It doesn't really bother me currently. It's pretty easy for me to just ignore it, and devote my attention to the other sounds I'm hearing in my environment. But of course it could get worse as my treatments continue.


It's believed that I have the beginnings of neuropathy, as well. For me, this side effect began with a pronounced tenderness of the finger tips. You could even say my finger tips are sore all the time. It then progressed to having the added characteristic of a tingling feeling in my fingers - sort of an ever-present mild pins and needles feeling. I believe the next phase would be numbness in the finger tips if the side effect continued to progress. I hope we don't go there.


The elephant in the room? Yeah, I know... is David losing his hair? Not much, I'm happy to say. I do think my hair is getting thinner due to the drugs, but it's not very obvious.

Dr. Brooks is aware of these side effects I'm experiencing, and he's monitoring them closely. I get the impression that if I stopped taking the chemo drugs, these side effects would go away, but I don't think it always works that way. You might stop the drugs, but have these sensations the rest of your life.


2 comments